MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION
Model Number BL3170
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned.Although no specific problem was reported, the ultrasound panel in the system has been replaced as a precautionary measure.A review of the device history record for the handpiece found that all physical and functional requirements.The investigation is ongoing.
 
Event or Problem Description
The user facility in italy reported that there was uncontrolled ultrasound discharge during cataract surgery.As soon as the surgeon began using the ultrasound, a sudden discharge appeared to be released, exceeding the maximum ultrasound setting (28), shattering the lens into many pieces.The next day, vitreoretinal surgery was performed on the patient to recover the nucleus pieces in the posterior segment of the eye.No further information about the patient.
 
Additional Manufacturer Narrative
One bl3170 stellaris handpiece, serial number (b)(6) was returned.Visual inspection found the nose cone dented.A functional test was performed using a stellaris system.The handpiece tuned, primed, and displayed good ultrasound function.In addition, the handpiece was correctly recognized as the handpiece data displayed the correct serial number for this handpiece.The handpiece data displayed tune count 36, on-time 3371704 and average power 0.However, the handpiece did not pass visual inspection due to the damaged nose.The cause of the damage cannot be determined.The handpiece was given to systems/controls engineer iii, in device development and systems/controls engineer ii of research and development for investigation.The complaint handpiece was ran through the network analyzer as well as through nominal stroke testing.All results check out as normal and equal when compared to a control handpiece.Impedance and frequency were well within our acceptance criteria and strokes were equal for all power levels.Noticed no overshoot or initial instability when operating like the complaint reported.If there was a realistic issue, it doesn¿t seem to be on the handpiece side.The device history was reviewed and found to meet manufacturing specification.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key22739428
Report Number0001920664-2025-00093
Device Sequence Number9120660
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)240702
Combination Product (Y/N)N
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown